MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959124
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have contributed to the post operative events reported to have been experienced by the patient.As reported the mesh was implanted immediately following the resection of the small intestine, and 4-5 months post operatively the patient experienced fecal drainage from the wound.While the wound was not reported to have become contaminated during the implant procedure, the instructions-for-use warns that the implantation of the device in a contaminated wound could lead to adverse patient outcomes.There is no indication that a malfunction of the device caused the issue that presented.It appears that at some point following the resection procedure the site became contaminated and wound dehiscence presented.No lot number has been provided; therefore a review of the manufacturing records could not be conducted.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
It was reported that in (b)(6) 2015 the patient underwent treatment for an abdominal tumor; resection of the abdominal wall, bladder and small intestine was performed.The surgeon then implanted a bard sepramesh ip "as a bridge" and then closed the abdomen.Subsequently, 4-5 months post-op, the patient presented with a small hole (wound dehiscence) with drainage of feces, at the height of the lower third of the incision.The surgeon performed an expectant treatment, however the hole (wound dehiscence) had grown, the feces drainage continued and mesh was exposed.Therefore on (b)(6) 2017 the patient underwent a procedure to removed the mesh and advanced a treatment with a vacuum system for drainage.Currently, the patient is being monitored to determine if further treatment is required.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to document the correct date of implant.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7106340
Report Number1213643-2017-01006
Device Sequence Number13761747
Product Code FTL
UDI-Device Identifier00801741031793
UDI-Public(01)00801741031793
Combination Product (Y/N)N
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5959124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight53